Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 150, NWS Charleston, WV

August 13, 20254 counties in West Virginia; Lawrence County, Ohio

NWS Charleston, WV issued this flash flood warning at Aug 13, 2025, 9:24 PM EDT for 4 counties in West Virginia; Lawrence County, Ohio. It was in force for 5 hr. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2025, 9:24 PM EDT (01:24 UTC)
Expired
Aug 14, 2025, 2:30 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, OH, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 10:30 PM EDTFLASH FLOOD1 Ene Proctorville, OHReport of flooding near the body shop on County Road 107. Photo included with report shows water up to the top of the tires on a vehicle.
Aug 13, 11:00 PM EDTFLASH FLOODProctorville, OHReports of flooding in front of the fire department in Proctorville. Photos included with report.
Aug 13, 11:15 PM EDTFLASH FLOOD1 Ne Huntington, WVFlooded roads reported in Huntington. Photos of flooding on 5th Avenue and 29th Street included with reports.
Aug 13, 11:30 PM EDTRAIN 2.82Altizer, WVMeasured on a WeatherFlow weather station.
Aug 13, 11:30 PM EDTRAIN 4.52Pea Ridge, WVCorrects previous rain report from Pea Ridge. Measured on a WeatherFlow weather station.
Aug 13, 11:30 PM EDTRAIN 4.52Pea Ridge, WVMeasured on a WeatherFlow weather station.
Aug 13, 11:30 PM EDTRAIN 4.52Pea Ridge, WVMeasured on a WeatherFlow weather station.
Aug 13, 11:30 PM EDTRAIN 4.621 N Barboursville, WVCorrects previous rain report from 1 N Barboursville. Measured on an IFLOWS rain gauge.
Aug 13, 11:30 PM EDTRAIN 4.621 N Barboursville, WVMeasured on an IFLOWS rain gauge.
Aug 13, 11:30 PM EDTRAIN 6.83 Ene Proctorville, OHCorrects previous rain report from 3 ENE Proctorville. Measured on a WeatherFlow weather station between 7:30 pm and 11:30 pm.
Aug 13, 11:30 PM EDTRAIN 6.83 Ene Proctorville, OHMeasured on a WeatherFlow weather station between 7:30 pm and 11:30 pm.
Aug 13, 11:30 PM EDTRAIN 6.83 Ene Proctorville, OHMeasured on a WeatherFlow weather station between 7:30 pm and 11:30 pm.
Aug 13, 11:59 PM EDTRAIN 3.69Pea Ridge, WVMeasured at a CWOP weather station. Amount represents daily totla.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1133 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1133 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

864 
WGUS51 KRLX 140124
FFWRLX
OHC087-WVC011-039-043-079-140430-
/O.NEW.KRLX.FF.W.0150.250814T0124Z-250814T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
924 PM EDT Wed Aug 13 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Southeastern Lawrence County in southeastern Ohio...
  Cabell County in central West Virginia...
  Western Kanawha County in central West Virginia...
  Northern Lincoln County in central West Virginia...
  Southwestern Putnam County in western West Virginia...

* Until 1230 AM EDT.

* At 924 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Pea Ridge. Between 1 and 2 inches of rain have 
  fallen. Additional rainfall amounts of 0.5 to 1 inch are possible 
  in the warned area. Flash flooding is already occurring in Pea 
  Ridge.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Huntington, Hamlin, Chesapeake, Proctorville, Hurricane, 
  Barboursville, Milton, Ona, Culloden, Burlington, West Hamlin, 
  Athalia, Salt Rock, Pea Ridge, Sweetland, Griffithsville and 
  Yawkey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3839 8186 3819 8195 3833 8230 3836 8241
      3841 8250 3855 8242

FLASH FLOOD...RADAR INDICATED

$$

LTC
3 follow-up statements
925 
WGUS71 KRLX 140314
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1114 PM EDT Wed Aug 13 2025

WVC039-043-079-140324-
/O.CAN.KRLX.FF.W.0150.000000T0000Z-250814T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kanawha WV-Lincoln WV-Putnam WV-
1114 PM EDT Wed Aug 13 2025

...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN KANAWHA, NORTHERN 
LINCOLN AND SOUTHWESTERN PUTNAM COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3844 8207 3834 8214 3834 8217 3834 8218
      3832 8220 3831 8220 3831 8221 3830 8221
      3833 8230 3836 8241 3841 8250 3855 8242

$$

OHC087-WVC011-140430-
/O.CON.KRLX.FF.W.0150.000000T0000Z-250814T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence OH-Cabell WV-
1114 PM EDT Wed Aug 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT THURSDAY 
FOR SOUTHEASTERN LAWRENCE AND CENTRAL CABELL COUNTIES...

At 1114 PM EDT, Doppler radar indicated thunderstorms producing 
heavy rain in Rome and Proctorville. Between 2 and 5 inches of rain 
have fallen with locally higher amounts reported in a few locations. 
Additional rainfall amounts up to 2 inches are possible in the 
warned area. Flash flooding is already occurring in Rome and 
Proctorville.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Huntington, Chesapeake, Proctorville, Barboursville, Milton, Ona, 
  Culloden, Burlington, Athalia, Pea Ridge and Salt Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3844 8207 3834 8214 3834 8217 3834 8218
      3832 8220 3831 8220 3831 8221 3830 8221
      3833 8230 3836 8241 3841 8250 3855 8242

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

LTC
515 
WGUS51 KRLX 140406
FFWRLX
OHC087-WVC011-140630-
/O.EXT.KRLX.FF.W.0150.000000T0000Z-250814T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1206 AM EDT Thu Aug 14 2025

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Southeastern Lawrence County in southeastern Ohio...
  Central Cabell County in central West Virginia...

* Until 230 AM EDT.

* At 1206 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Rome and Proctorville. Between 2 and 5 inches of 
  rain have fallen. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Huntington, Chesapeake, Proctorville, Barboursville, Milton, Ona, 
  Culloden, Burlington, Athalia, Pea Ridge and Salt Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3844 8207 3834 8214 3834 8217 3834 8218
      3832 8220 3831 8220 3831 8221 3830 8221
      3833 8230 3836 8241 3841 8250 3855 8242

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

20
667 
WGUS71 KRLX 140626
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
226 AM EDT Thu Aug 14 2025

OHC087-WVC011-140636-
/O.EXP.KRLX.FF.W.0150.000000T0000Z-250814T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence OH-Cabell WV-
226 AM EDT Thu Aug 14 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 230 AM EDT EARLY THIS MORNING 
FOR SOUTHEASTERN LAWRENCE AND CENTRAL CABELL COUNTIES...

While flood waters are receding and no longer expected to pose a 
threat, please continue to heed any remaining road closures.

&&

LAT...LON 3844 8207 3834 8214 3834 8217 3834 8218
      3832 8220 3831 8220 3831 8221 3830 8221
      3833 8230 3836 8241 3841 8250 3855 8242

$$

20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:05 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 13, 8:05 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
805 PM EDT Wed Aug 13 2025

.SYNOPSIS...
Showers and storms likely through tonight, then becoming more
diurnal and confined to the mountains into the weekend. Turning
hotter this weekend as high pressure builds.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 446 PM Wednesday...

Deviated from the blend of models to go with widespread likely
PoPs across a bulk of the area this afternoon, especially across
the northern half of the forecast area. Showers and thunderstorms
are scattered in nature this afternoon as a cold front pushes
through the area. CAMs show this activity persisting into the
evening with a final push of precipitation moving through
overnight.

As of 225 PM Wednesday...

Active weather is underway this afternoon amid a typical
summer-like pattern, with seasonable temperatures in the mid to
upper 80s, coupled with excess low level moisture and an
encroaching cold front. This set up will continue to encourage
scattered showers and storms throughout the afternoon and
evening, with some growing strong and tall enough with the
capability of producing gusty winds and small hail. Otherwise,
activity today will mainly be monitored for potential of heavy
downpours that could lead to localized water issues.

SPC Mesoanalysis shows current Precipitable Water values
ranging between 1.8 to 2 inches over the area, depicting above
normal conditions for this time of year. One hour FFG values
remain steady around 2 inches or more for the Middle Ohio Valley
and down into the southern coalfields, but a few spots of 1.75
inches are present for locations around northeast WV. Repetitive
showers and storms will also have to be considered with
activity today as precipitation will continuously stream through
the region out ahead of the cold front, analyzed to still be
back in northwest Ohio at the time of writing.

Precipitation gradually wanes after sunset this evening as the
front is anticipated to slide overhead. A plethora of low level
moisture left behind from today's activity, coupled with calming
winds along the frontal boundary will encourage a combination of
low stratus and river valley fog overnight into Thursday
morning. Skies will be slow to clear out on Thursday as a result
of the front loitering over the area, but should begin to see a
shift in shower and storm coverage and becoming confined along
the mountains where unstable conditions precede the boundary.

Temperatures could be tempered on Thursday by the presence of
the frontal boundary and lingering cloud coverage, but forecast
highs for both today and tomorrow afternoon advertise readings
in the upper 80s to low 90s across the lowlands and 70s along
the higher terrain. Overnight lows tumble down into the 50s and
60s tonight, with near zero dewpoint depressions also pointing
to a decent signature for river valley fog early Thursday
morning.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
As of 225 PM Wednesday...

Shower and storm potential becomes geared toward diurnally
driven opportunities along the mountains for the end of the week
and into the start of the weekend as high pressure strengthens
off the coast of the Carolinas. The cold front at the forefront
of the near term period will slide further southward on Friday
and Saturday, with lowland areas becoming nestled beneath nearby
high pressure. Strengthening onshore flow will yield an uptick
in moisture over the next several days, encouraging the return
of hot and humid weather on Saturday and beyond into the long
term forecast period. All these fixtures will then result in a
repetitive forecast, advertising heat and humidity for our lower
elevations each afternoon with a splash of a few showers and
storms along our mountain zones.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 225 PM Wednesday...

Robust ridging aloft will encourage a hindrance to strong
disturbances from reaching the Ohio Valley through the course of
the extended period. However, moisture will continue to be
ushered up into the forecast area along southerly low level flow
and will work in tandem with diurnal heating to produce daily
thunderstorm opportunities, especially along our mountain zones
and eastward into the Mid-Atlantic. A few notable ripples of
mid-level energy could slither down along the ridge to
potentially yield additional showers or storms across the north-
central lowlands early next week with the help of a surface cold
front, but some uncertainty remains in regards to its location
and strength.

The heat wave beginning in the short term will continue to
thrive for the late weekend and into the start of next week.
Afternoon temperatures will soar into the low 90s each day
within the lowlands, which coupled with a plethora of low level
moisture will result in heat indices stretching into the low
100s for some starting on Sunday. Certainly something to be
mindful of in the event headlines for heat could be needed.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 804 PM Wednesday...

Scattered showers and thunderstorms will continue into evening
and overnight hours. An outflow boundary is crossing the area
ahead of the showers and storms with a few gusts up to 30kts
being possible, which prompted some airport warnings.
Convective-allowing models showing a final line of showers/storms
pushing through between ~04z and ~08z. Heavy rain and some
gusty winds are possible with any storms.

Dense river valley fog and mountain low stratus will be in full
force tonight in the wake of recent rainfall. Formation will
spur rather quickly tonight post-rainfall. IFR or lower is in
the forecast for almost all sites, outside of BKW where MVFR
cigs and visbys with low stratus are expected.

Improvement to VFR will return by ~14z tomorrow with more
chances for showers and thunderstorms in the afternoon and
evening.

Winds will be light and variable to calm overnight with light
N'rly winds taking over on Thursday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing, location, and intensity for
showers/thunderstorms and fog/low stratus tonight may vary from
forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 THU
UTC 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
EDT 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  H    H    H    H    H    M    M    L    L    L    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    L    M    M
BKW CONSISTENCY  H    H    H    H    H    M    H    L    L    L    L    L
EKN CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    H
PKB CONSISTENCY  H    H    H    H    H    H    H    L    L    L    M    M
CKB CONSISTENCY  M    M    M    H    H    L    H    L    L    M    M    M

AFTER 00Z FRIDAY...
IFR conditions are possible in thunderstorms Thursday evening.
IFR in early morning river valley fog possible into the weekend.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...MEK
NEAR TERM...MEK/LTC
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...LTC

In the hours before

Local storm report, Aug 13, 5:02 PM EDT, 4 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
502 PM EDT Wed Aug 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     Flash Flood      Elizabeth               39.06N 81.40W
08/13/2025                   Wirt               WV   Trained Spotter

            Flooded roads reported at Elizabeth.

&&

ROCHE
Local storm report, Aug 13, 5:05 PM EDT, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
505 PM EDT Wed Aug 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     Flash Flood      2 S Parkersburg         39.23N 81.54W
08/13/2025                   Wood               WV   Trained Spotter

            Flooded roads reported at 19th avenue.

&&

ROCHE
Local storm report, Aug 13, 5:06 PM EDT, 4 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
506 PM EDT Wed Aug 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     Flash Flood      3 S Parkersburg         39.23N 81.54W
08/13/2025                   Wood               WV   Trained Spotter

            Flooded roads reported at 18th avenue.

&&

ROCHE
Local storm report, Aug 13, 5:47 PM EDT, 3 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
547 PM EDT Wed Aug 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     Hail             3 NW Mineral Wells      39.21N 81.55W
08/13/2025  M1.00 Inch       Wood               WV   Broadcast Media

            Pictures provided.

&&

ROCHE
Local storm report, Aug 13, 6:51 PM EDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
651 PM EDT Wed Aug 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Flash Flood      8 SE Spencer            38.72N 81.25W
08/13/2025                   Roane              WV   Trained Spotter

            Clarkson Fork running high and out of its
            banks flooding Clover Road. Spotter also
            measured 4 inches of rain.

&&

ROCHE
Special weather statement, Aug 13, 8:00 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
800 PM EDT Wed Aug 13 2025

WVZ006-013-014-140045-
Lincoln WV-Cabell WV-Putnam WV-
800 PM EDT Wed Aug 13 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CABELL...SOUTHWESTERN
PUTNAM AND NORTHWESTERN LINCOLN COUNTIES THROUGH 845 PM EDT...

At 800 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ona, or 9 miles east of Proctorville, moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hamlin, Barboursville, Milton, Ona, Culloden, West Hamlin, Salt Rock,
Pea Ridge, Sweetland, and Myra.

This includes Interstate 64 in West Virginia between mile markers 16
and 26, and between mile markers 29 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3839 8237 3848 8228 3838 8192 3815 8208
TIME...MOT...LOC 0000Z 297DEG 14KT 3839 8222

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:00 PM EDTSpecial Weather StatementRLXCabell, Lincoln45 min
Aug 13, 8:04 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Putnam26 min
Aug 13, 10:00 PM EDTSpecial Weather StatementRLXBoone45 min
Aug 14, 12:01 AM EDTFlash Flood WarningRLXCabell, Lincoln, Wayne3 hr

Nearby

Flash Flood Warnings in West Virginia, 2025Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.